Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 314, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 26, 2007, 4:01 PM EDT for Meriwether County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 26, 2007, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:10 PM EDT | HAIL 0.75 | 4 Nnw Greenville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 262002 SVRFFC GAC199-262045- /O.NEW.KFFC.SV.W.0314.070726T2001Z-070726T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 PM EDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MERIWETHER COUNTY IN WEST CENTRAL GEORGIA * UNTIL 445 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 4 MILES NORTHWEST OF GREENVILLE...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER AREAS JUST NORTH OF GREENVILLE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3307 8484 3301 8479 3303 8464 3316 8470 $$
1 follow-up statement
000 WWUS52 KFFC 262036 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 435 PM EDT THU JUL 26 2007 GAC199-262045- /O.CON.KFFC.SV.W.0314.000000T0000Z-070726T2045Z/ MERIWETHER GA- 435 PM EDT THU JUL 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR EASTERN MERIWETHER COUNTY... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG TO SEVERE THUNDERSTORMS BETWEEN ALVATON AND WOOSTER...MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3307 8484 3301 8479 3303 8464 3316 8470 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:07 PM EDT, 54 minutes earlier.
Area forecast discussion, Jul 26, 3:07 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 PM EDT THU JUL 26 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... THE UPPER LEVEL LOW OVER THE EASTERN GREAT LAKES IS BEGINNING TO PULL OUT TODAY THOUGH A MORE BROAD LONGWAVE TROUGHINESS WILL REMAIN ACROSS THE EASTERN STATES WHILE A RIDGE BUILDS/AMPLIFIES OVER THE WESTERN CONUS BY SUNDAY. THE RESULT IS LOCAL WESTERLY FLOW ALOFT SHIFTING NORTHWEST BY FRIDAY AS A FEW FAIRLY SIGNIFICANT SHORTWAVES CROSS THE LOCAL AREA. THE FIRST OF THOSE SHORTWAVE TROUGHS NEAR THE MS/AL STATELINE WITH TN THIS AFTERNOON WILL REACH NORTH GEORGIA THIS EVENING. 500 MB TEMPS COOL TO AROUND -9 TO -10C BY 12Z FRIDAY MORNING IN ASSOCIATION WITH A SECONDARY AND MORE SUBSTANTIAL SHORTWAVE. THIS SHOULD KEEP AT LEAST ISOLATED THUNDERSTORMS GOING THROUGH THE NIGHT...THOUGH WITH SOMEWHAT DIMINISHED INTENSITY AFTER MIDNIGHT TONIGHT...GIVEN MLCAPE VALUES DECREASING FROM EXPECTED 1500-2000 J/KG LATE THIS AFTERNOON. UPPER LEVEL DISTUBANCES CONTINUE TO RIPPLE ACROSS THE AREA EVERY 12-24 HOURS...KEEPING RECURRING BOUTS OF STORMS COMING THROUGH THE PERIOD. .LONG TERM /SUNDAY THROUGH THURSDAY/... SURFACE TROUGH FINALLY SHIFTS TO THE EAST SIDE OF THE APPALACHIANS SUNDAY NIGHT...WITH FOCUS OF STORMS FOLLOWING. FAIRLY DRY SURFACE HIGH PRESSURE BUILDING INTO THE GREAT LAKES ON MONDAY WILL SEND DRIER AIR INTO NORTH GEORGIA AND THE THUNDER MORE CONCENTRATED SOUTH OF ATLANTA MONDAY AND TUESDAY. SURFACE TROUGH SETTLES ALONG THE GULF TO CAROLINA COAST ON WEDNESDAY WITH SOME HINT OF QUICK MOISTURE RETURN INDICATED BY THE MODELS LATER IN THE WEEK (FROM THURSDAY ON). && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 92 69 90 69 / 30 30 30 40 30 ATLANTA 69 89 71 90 71 / 30 30 30 40 40 BLAIRSVILLE 61 85 65 82 66 / 30 30 30 50 40 CARTERSVILLE 65 90 65 89 68 / 30 30 30 50 40 COLUMBUS 71 92 72 91 74 / 30 30 20 30 30 GAINESVILLE 68 90 69 88 70 / 30 30 30 50 40 MACON 69 94 71 93 73 / 30 30 20 30 30 ROME 69 91 68 91 70 / 30 30 30 50 40 PEACHTREE CITY 65 90 66 90 69 / 30 30 30 40 40 VIDALIA 71 92 72 91 73 / 30 30 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && RRH
Hazardous weather outlook, Jul 26, 12:31 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1231 PM EDT THU JUL 26 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1231 PM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT...A FEW MAY BE SEVERE ACROSS NORTH GEORGIA. .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER THE GREAT LAKES WILL MOVE NORTHEAST TODAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE OHIO AND TENNESSEE RIVER VALLEY REGION. .PRIMARY HAZARDS... ISOLATED THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 60 MPH AND PENNY SIZE NORTH OF A CARROLLTON...TO ATLANTA...TO ATHENS LINE BETWEEN 2 AND 10 PM. CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAIN WILL BE POSSIBLE WITH THUNDERSTORMS THAT DEVELOP ACROSS ALL OF NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .DISCUSSION... AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE TENNESSEE VALLEY AND AFTERNOON HEATING WILL COMBINE TO PRODUCE THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING. LIFTED INDICES ARE EXPECTED TO BE IN THE MINUS 2 TO MINUS 4 RANGE WITH CAPES INCREASING TO AROUND 1500 TO 2000...WITH SOME HIGHER VALUES NORTH. A FEW OF THE THUNDERSTORMS MAY APPROACH SEVERE LEVELS...HOWEVER ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 26, 3:19 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 319 PM EDT THU JUL 26 2007 GAZ089-261945- 319 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN...PEA SIZED HAIL FREQUENT LIGHTNING AND 45 MPH WINDS IN MUSCOGEE COUNTY UNTIL 345 PM EDT... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 1 MILE NORTH OF DOWNTOWN COLUMBUS... MOVING EAST AT 5 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS MUSCOGEE COUNTY...INCLUDING THE CITIES OF COLUMBUS AND MIDLAND. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Jul 26, 3:25 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT THU JUL 26 2007 GAZ081-262000- 325 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR TORRNETIAL RAIN...FREQUENT LIGHTNING...PEA SIZED HAIL AND 50 MPH WINDS IN CRAWFORD COUNTY UNTIL 400 PM EDT... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROBERTA...MOVING EAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS CRAWFORD COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KNOXVILLE AND ROBERTA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 3:25 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED STORM LOCATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT THU JUL 26 2007 GAZ081-262000- 325 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR TORRNETIAL RAIN...FREQUENT LIGHTNING...PEA SIZED HAIL AND 50 MPH WINDS IN CRAWFORD COUNTY UNTIL 400 PM EDT... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST ROBERTA...MOVING EAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS CRAWFORD COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KNOXVILLE AND ROBERTA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 3:37 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EDT THU JUL 26 2007 GAZ089-262030- 337 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND MINOR FLOODING IN MUSCOGEE COUNTY INCLUDING COLUMBUS UNTIL 430 PM EDT... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COLUMBUS. THE THUNDERSTORM WAS NEARLY STATIONARY. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT HOUR ACROSS MUSCOGEE COUNTY...INCLUDING THE CITIES OF COLUMBUS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. DO NOT DRIVE INTO FLOODED AREAS. SMALL CREEKS AND STREAMS MAY RISE TO NEAR BANKFULL.
Special weather statement, Jul 26, 3:57 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 PM EDT THU JUL 26 2007 GAZ008-262100- 357 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND MINOR FLOODING IN SOUTHERN UNION COUNTY UNTIL 500 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CONTAINING VERY HEAVY RAIN CENTERED 2 MILES NORTHWEST OF DESOTO FALLS. THIS AREA HAS RECEIVED 1 TO 3 INCHES OF RAIN SINCE 230 PM...AND AN ADDITIONAL INCH OF RAIN IS EXPECTED. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS UNION COUNTY...INCLUDING THE CITIES OF DESOTO FALLS. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. DO NOT DRIVE INTO FLOODED AREAS OR WATER OF UNKNOWN DEPTH.
Special weather statement, Jul 26, 4:00 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT THU JUL 26 2007 GAZ067-262030- 400 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN...FREQUENT LIGHTNING ...PEA SIZED HAIL AND 50 MPH WINDS IN MERIWETHER COUNTY UNTIL 430 PM EDT... ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN MERIWETHER COUNTY UNTIL 430 PM EDT... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF GREENVILLE...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS MERIWETHER COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GREENVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:42 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 33 min |
| Jul 25, 9:55 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 35 min |
| Jul 26, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 47 min |
| Jul 26, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 29 min |
| Jul 26, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 38 min |
| Jul 26, 5:38 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 37 min |
| Jul 26, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 38 min |
| Jul 26, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.